Kids on psychiatric Drugs Have Alarming Weight Gain

Discussion in 'Parenting News' started by CrazyinVA, Nov 13, 2009.

  1. CrazyinVA

    CrazyinVA Well-Known Member Staff Member

    This is not "news" to most of us, but I wanted to share this story. I know Youngest gained a lot of weight on Depakote, to the point where she refused to take it ever again.

    Full story here:
  2. JJJ

    JJJ Active Member

    That was Kanga. 54 pounds in 3 months (and it didn't work anyway!)

    Tigger didn't have the weight gain and he has been on Depakote for over 5 years.
  3. GoingNorth

    GoingNorth Crazy Cat Lady

    45 lbs in 18 mos and I am pushing fifty. No problem with the Depakote; it was the APs that did it to me.

    Can't shift the weight either. All the dieting does is insure that I don't gain any more
  4. gcvmom

    gcvmom Here we go again!

    difficult child 2 did have a huge weight surge on Abilify and then when he first started Seroquel. He was becoming really chubby. But since getting to a higher dose on Seroquel XR, his appetite is very normal now, and he has lost/grown into a lot of the weight. He's much slimmer than he was a year or two ago.